Alert archive / Tennessee / Frost Advisories in 2011
Frost Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Oct 1, 2011, 2:13 PM CDT for 39 counties in Tennessee. It took effect at Oct 2, 2011, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 2:13 PM CDT (19:13 UTC)
- In effect from
- Oct 2, 2011, 2:00 AM CDT
- Expired
- Oct 2, 2011, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025 WWUS74 KOHX 011913 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 213 PM CDT SAT OCT 1 2011 ...AREAS OF FROST EXPECTED ALONG THE CUMBERLAND PLATEAU OVERNIGHT... .AS CANADIAN AIR CONTINUES TO FILTER INTO MIDDLE TENNESSEE, THE COLDEST TEMPERATURES OF THE SEASON THUS FAR WILL BE OBSERVED EARLY SUNDAY MORNING, AS READINGS ACROSS MUCH OF THE CUMBERLAND PLATEAU WILL BOTTOM OUT IN THE MID 30'S. THIS MEANS THAT FROST WILL LIKELY DEVELOP, AND MAY POSE A THREAT TO EXPOSED VEGETATION. TNZ010-011-032>034-065-066-078>080-021300- /O.NEW.KOHX.FR.Y.0002.111002T0700Z-111002T1300Z/ CLAY-PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN- GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...COOKEVILLE... LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE... ALTAMONT...SPENCER 213 PM CDT SAT OCT 1 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY. TEMPERATURES EARLY SUNDAY MORNING ARE EXPECTED TO DROP INTO THE MID 30'S ACROSS MUCH OF THE CUMBERLAND PLATEAU. AS A RESULT, AREAS OF FROST ARE EXPECTED TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ROSE
1 follow-up statement
907 WWUS74 KOHX 012254 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 554 PM CDT SAT OCT 1 2011 ...PATCHY TO AREAS OF FROST EXPECTED ACROSS MIDDLE TENNESSEE OVERNIGHT... .AS CANADIAN AIR CONTINUES TO FILTER INTO MIDDLE TENNESSEE...THE COLDEST TEMPERATURES OF THE SEASON THUS FAR WILL BE OBSERVED EARLY SUNDAY MORNING...AS READINGS ACROSS MUCH OF THE CUMBERLAND PLATEAU WILL BOTTOM INTO IN THE MID 30'S....ALONG WITH MANY OTHER LOW LYING LOCATIONS ACROSS THE REST OF THE MID STATE ALSO BOTTOMING OUT IN THE MID 30'S. THIS MEANS THAT FROST WILL LIKELY DEVELOP...AND MAY POSE A THREAT TO EXPOSED VEGETATION. TNZ005>009-022>031-056>064-075-077-093>095-021300- /O.EXA.KOHX.FR.Y.0002.111002T0700Z-111002T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON... ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER... WAYNESBORO...LAWRENCEBURG...PULASKI 554 PM CDT SAT OCT 1 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY. TEMPERATURES EARLY SUNDAY MORNING ARE EXPECTED TO DROP INTO THE MID 30'S IN LOW LYING LOCATIONS ACROSS THE MID STATE. AS A RESULT...PATCHY FROST IS EXPECTED TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TNZ010-011-032>034-065-066-078>080-021300- /O.CON.KOHX.FR.Y.0002.111002T0700Z-111002T1300Z/ CLAY-PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN- GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...COOKEVILLE... LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE... ALTAMONT...SPENCER 554 PM CDT SAT OCT 1 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... TEMPERATURES EARLY SUNDAY MORNING ARE EXPECTED TO DROP INTO THE MID 30'S ACROSS MUCH OF THE CUMBERLAND PLATEAU. AS A RESULT... AREAS OF FROST ARE EXPECTED TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 31
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 1, 2:05 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 1, 2:05 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 205 PM CDT SAT OCT 1 2011 .DISCUSSION...MASSIVE SUBSIDENCE ACROSS MIDDLE TENNESSEE THIS AFTERNOON AS HIGH PRESSURE CONTINUES TO BUILD IN FROM THE NORTHWEST. A STRONG SURFACE PRESSURE GRADIENT IS KEEPING WINDS GUSTY, AND 850 MB MOISTURE WRAPPING AROUND A DEEP LOW OVER THE NORTHEAST CONTINUES TO PRODUCE SOME CLOUDS OVER THE PLATEAU. EXPECT TEMPERATURES AT OUR HIGHER ELEVATIONS TO THE EAST TO DIP INTO THE MID 30'S OVERNIGHT, SO AM ISSUING A FROST ADVISORY FOR THE PLATEAU. WILL ISSUE A SPECIAL WEATHER STATEMENT FOR THE REMAINDER OF MIDDLE TENNESSEE FOR THE POSSIBILITY OF PATCHY FROST. OTHERWISE, THE AFTERNOON FORECAST IS AS BENIGN AS THEY COME, WITH NARY A POP AND CLEAR OR MOSTLY CLEAR SKIES THROUGH THE NEXT 7 DAYS. AM NOT EVEN EXPECTING ANY RETURN FLOW UNTIL WEDNESDAY NIGHT OR THURSDAY, AS HIGH PRESSURE DOMINATES THE PATTERN ACROSS MUCH OF THE REGION. DO EXPECT WARMER TEMPERATURES BY MID-WEEK, WITH LARGE DIURNAL RANGES OWING TO THE DRYNESS OF THE ATMOSPHERE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 41 66 43 73 / 0 0 0 0 CLARKSVILLE 38 66 41 74 / 0 0 0 0 CROSSVILLE 34 59 37 66 / 0 0 0 0 COLUMBIA 41 67 42 74 / 0 0 0 0 LAWRENCEBURG 40 67 40 74 / 0 0 0 0 WAVERLY 39 67 40 75 / 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 8 AM CDT SUNDAY FOR TNZ010-011- 032>034-065-066-078>080. && ROSE
Hazardous weather outlook, Oct 1, 4:47 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 447 AM CDT SAT OCT 1 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-021000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 447 AM CDT SAT OCT 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT PATCHY FROST WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS LOW TEMPERATURES FALL INTO THE 30S TO AROUND 40. TAKE NECESSARY PRECAUTIONS THIS WEEKEND TO PROTECT ANY OUTDOOR PLANTS OR ANIMALS THAT MAY BE HARMED BY THESE COLDER TEMPERATURES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 55
Nearby
Frost Advisories in Tennessee, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.